Alert archive / Iowa / Severe Thunderstorm Warnings in 2015

Severe Thunderstorm Warning 128, NWS Des Moines, IA

July 28, 20155 counties in Iowa

NWS Des Moines, IA issued this severe thunderstorm warning at Jul 28, 2015, 9:35 PM CDT for 5 counties in Iowa. It was in force for 70 min. 2 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jul 28, 2015, 9:35 PM CDT (02:35 UTC)
Expired
Jul 28, 2015, 10:45 PM CDT
In force
70 min
Issued by
NWS Des Moines, IA
Area
Storm-based polygon
Hail
0.75 in
Wind
60.0 mph

Counties Appanoose County, IA, Davis County, IA, Lucas County, IA, Monroe County, IA, Wayne County, IA

The radar

The Des Moines radar (KDMX), 117 km from the middle of the area, began a volume at 02:39 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jul 28, 9:44 PM CDTTSTM WND DMG2 Nnw Centerville, IALARGE TREE LIMBS DOWN.
Jul 28, 10:00 PM CDTTSTM WND GST 65Centerville, IA

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this severe thunderstorm warning; the first came 9 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Jul 28, 5:46 PM CDTSevere Thunderstorm WatchSPC6 hr

The nearest sounding before it

Davenport, (KDVN), launched 00:00Z, 2.6 hours before the alert went out and 217 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Davenport, at 00:00Z on 2015-07-29Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1806 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Davenport, at 00:00Z on 2015-07-29The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 115 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1806 J/kg
Mixed-layer CIN
-40 J/kg
Mixed-layer LCL
1061 m above ground
0-6 km bulk shear
21 kt
0-1 km storm-relative helicity
115 m²/s²
0-3 km storm-relative helicity
180 m²/s²
Significant tornado parameter
0.6
Supercell composite
6.7

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

417 
WUUS53 KDMX 290235
SVRDMX
IAC007-051-117-135-185-290345-
/O.NEW.KDMX.SV.W.0128.150729T0235Z-150729T0345Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE DES MOINES IA
935 PM CDT TUE JUL 28 2015

THE NATIONAL WEATHER SERVICE IN DES MOINES  HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  WESTERN DAVIS COUNTY IN SOUTHEASTERN IOWA...
  EASTERN WAYNE COUNTY IN SOUTH CENTRAL IOWA...
  SOUTHERN LUCAS COUNTY IN SOUTH CENTRAL IOWA...
  SOUTHERN MONROE COUNTY IN SOUTH CENTRAL IOWA...
  APPANOOSE COUNTY IN SOUTH CENTRAL IOWA...

* UNTIL 1045 PM CDT

* AT 935 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR RATHBUN
  LAKE...OR 12 MILES SOUTHWEST OF ALBIA...MOVING SOUTHEAST AT 35 MPH.

  HAZARD...60 MPH WIND GUSTS. 

  SOURCE...RADAR INDICATED. 

  IMPACT...EXPECT DAMAGE TO ROOFS...SIDING AND TREES. 

* LOCATIONS IMPACTED INCLUDE...
  CENTERVILLE...CHARITON...ALBIA...CORYDON...LAKE SUNDOWN...RATHBUN
  LAKE...SEYMOUR...MORAVIA...MOULTON...RUSSELL...MYSTIC...
  CINCINNATI...EXLINE...MELROSE...PROMISE CITY...UNIONVILLE...NUMA...
  RATHBUN...PLANO AND UDELL.

PEOPLE ATTENDING THE LUCAS COUNTY FAIR SHOULD SEEK SAFE SHELTER
IMMEDIATELY!

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

TORRENTIAL RAINFALL IS OCCURRING WITH THIS STORM...AND MAY LEAD TO
FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS.

&&

LAT...LON 4102 9347 4107 9275 4092 9264 4090 9264
      4090 9262 4060 9240 4058 9321
TIME...MOT...LOC 0235Z 316DEG 32KT 4091 9298 

HAIL...<.75IN
WIND...60MPH
 
$$

BEERENDS
4 follow-up statements
206 
WWUS53 KDMX 290317
SVSDMX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE DES MOINES IA
1017 PM CDT TUE JUL 28 2015

IAC007-051-117-135-185-290345-
/O.CON.KDMX.SV.W.0128.000000T0000Z-150729T0345Z/
DAVIS IA-WAYNE IA-LUCAS IA-MONROE IA-APPANOOSE IA-
1017 PM CDT TUE JUL 28 2015

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1045 PM CDT
FOR WESTERN DAVIS...EASTERN WAYNE...SOUTHEASTERN LUCAS...SOUTHERN
MONROE AND APPANOOSE COUNTIES...

AT 1017 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED 11 MILES NORTHWEST
OF LANCASTER...MOVING SOUTHEAST AT 35 MPH.

HAZARD...60 MPH WIND GUSTS. 

SOURCE...RADAR INDICATED. 

IMPACT...EXPECT DAMAGE TO ROOFS...SIDING AND TREES. 

LOCATIONS IMPACTED INCLUDE...
CENTERVILLE...ALBIA...LAKE SUNDOWN...RATHBUN LAKE...SEYMOUR...
MORAVIA...MOULTON...RUSSELL...MYSTIC...CINCINNATI...EXLINE...
MELROSE...PROMISE CITY...UNIONVILLE...NUMA...RATHBUN...PLANO...
UDELL...MILLERTON AND CENTERVILLE MUNICIPAL AIRPORT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

TORRENTIAL RAINFALL IS OCCURRING WITH THIS STORM...AND MAY LEAD TO
FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS.

&&

LAT...LON 4095 9335 4107 9275 4092 9264 4090 9264
      4090 9262 4060 9240 4058 9321
TIME...MOT...LOC 0317Z 316DEG 30KT 4066 9266 

HAIL...<.75IN
WIND...60MPH
 
$$

BEERENDS
244 
WWUS53 KDMX 290325
SVSDMX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE DES MOINES IA
1025 PM CDT TUE JUL 28 2015

IAC117-185-290334-
/O.CAN.KDMX.SV.W.0128.000000T0000Z-150729T0345Z/
WAYNE IA-LUCAS IA-
1025 PM CDT TUE JUL 28 2015

...THE SEVERE THUNDERSTORM WARNING FOR EASTERN WAYNE AND SOUTHEASTERN
LUCAS COUNTIES IS CANCELLED...
    
THE SEVERE THUNDERSTORM WHICH PROMPTED THE WARNING HAS MOVED OUT OF 
THE WARNED AREA. THEREFORE THE WARNING HAS BEEN CANCELLED.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL MIDNIGHT CDT FOR
SOUTHEASTERN IOWA.

LAT...LON 4090 9309 4107 9275 4092 9264 4090 9264
      4090 9262 4060 9240 4058 9309
TIME...MOT...LOC 0324Z 316DEG 30KT 4062 9262 

$$

IAC007-051-135-290345-
/O.CON.KDMX.SV.W.0128.000000T0000Z-150729T0345Z/
DAVIS IA-MONROE IA-APPANOOSE IA-
1025 PM CDT TUE JUL 28 2015

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1045 PM CDT
FOR WESTERN DAVIS...SOUTHEASTERN MONROE AND APPANOOSE COUNTIES...

AT 1024 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED 8 MILES NORTHWEST
OF LANCASTER...MOVING SOUTHEAST AT 35 MPH.

HAZARD...60 MPH WIND GUSTS. 

SOURCE...RADAR INDICATED. 

IMPACT...EXPECT DAMAGE TO ROOFS...SIDING AND TREES. 

LOCATIONS IMPACTED INCLUDE...
CENTERVILLE...ALBIA...LAKE SUNDOWN...RATHBUN LAKE...MORAVIA...
MOULTON...MYSTIC...CINCINNATI...EXLINE...UNIONVILLE...NUMA...
RATHBUN...PLANO...UDELL...CENTERVILLE MUNICIPAL AIRPORT...ALBIA
MUNICIPAL AIRPORT...HONEY CREEK STATE PARK...LAKE WAPELLO STATE PARK
AND SHARON BLUFFS STATE PARK.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

TORRENTIAL RAINFALL IS OCCURRING WITH THIS STORM...AND MAY LEAD TO
FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS.

&&

LAT...LON 4090 9309 4107 9275 4092 9264 4090 9264
      4090 9262 4060 9240 4058 9309
TIME...MOT...LOC 0324Z 316DEG 30KT 4062 9262 

HAIL...<.75IN
WIND...60MPH
 
$$

BEERENDS
072 
WWUS53 KDMX 290330
SVSDMX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE DES MOINES IA
1030 PM CDT TUE JUL 28 2015

IAC135-290340-
/O.CAN.KDMX.SV.W.0128.000000T0000Z-150729T0345Z/
MONROE IA-
1030 PM CDT TUE JUL 28 2015

...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN MONROE COUNTY IS
CANCELLED...
    
THE SEVERE THUNDERSTORM WHICH PROMPTED THE WARNING HAS MOVED OUT OF 
THE WARNED AREA. THEREFORE THE WARNING HAS BEEN CANCELLED.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL MIDNIGHT CDT FOR
SOUTHEASTERN IOWA.

LAT...LON 4088 9309 4089 9261 4060 9240 4058 9309
TIME...MOT...LOC 0330Z 316DEG 32KT 4058 9257 

$$

IAC007-051-290345-
/O.CON.KDMX.SV.W.0128.000000T0000Z-150729T0345Z/
DAVIS IA-APPANOOSE IA-
1030 PM CDT TUE JUL 28 2015

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1045 PM CDT
FOR SOUTHWESTERN DAVIS AND APPANOOSE COUNTIES...

AT 1030 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED 4 MILES NORTHWEST
OF LANCASTER...MOVING SOUTHEAST AT 35 MPH.

HAZARD...60 MPH WIND GUSTS. 

SOURCE...RADAR INDICATED. 

IMPACT...EXPECT DAMAGE TO ROOFS...SIDING AND TREES. 

LOCATIONS IMPACTED INCLUDE...
CENTERVILLE...LAKE SUNDOWN...RATHBUN LAKE...MORAVIA...MOULTON...
MYSTIC...CINCINNATI...EXLINE...UNIONVILLE...NUMA...RATHBUN...PLANO...
UDELL...CENTERVILLE MUNICIPAL AIRPORT...HONEY CREEK STATE PARK...LAKE
WAPELLO STATE PARK AND SHARON BLUFFS STATE PARK.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

TORRENTIAL RAINFALL IS OCCURRING WITH THIS STORM...AND MAY LEAD TO
FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS.

&&

LAT...LON 4088 9309 4089 9261 4060 9240 4058 9309
TIME...MOT...LOC 0330Z 316DEG 32KT 4058 9257 

HAIL...<.75IN
WIND...60MPH
 
$$

BEERENDS
588 
WWUS53 KDMX 290339
SVSDMX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE DES MOINES IA
1039 PM CDT TUE JUL 28 2015

IAC007-051-290349-
/O.EXP.KDMX.SV.W.0128.000000T0000Z-150729T0345Z/
DAVIS IA-APPANOOSE IA-
1039 PM CDT TUE JUL 28 2015

...THE SEVERE THUNDERSTORM WARNING FOR SOUTHWESTERN DAVIS AND
APPANOOSE COUNTIES WILL EXPIRE AT 1045 PM CDT...
        
THE STORM WHICH PROMPTED THE WARNING HAS MOVED OUT OF THE AREA.
THEREFORE THE WARNING WILL BE ALLOWED TO EXPIRE.  HOWEVER GUSTY WINDS
ARE STILL POSSIBLE WITH THIS THUNDERSTORM.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL MIDNIGHT CDT FOR
SOUTHEASTERN IOWA.

REMEMBER...ANOTHER SEVERE THUNDERSTORM WARNING STILL REMAINS IN 
EFFECT FOR DAVIS COUNTY UNTIL 1115 PM CDT.

LAT...LON 4088 9309 4089 9261 4060 9240 4058 9309
TIME...MOT...LOC 0336Z 316DEG 32KT 4058 9257 

$$

BEERENDS

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Des Moines, IA wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 28, 3:52 PM CDT, 5 hours 43 minutes earlier.

Area forecast discussion, Jul 28, 3:52 PM CDT, 5 hours 43 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE DES MOINES IA
352 PM CDT TUE JUL 28 2015

.SHORT TERM /TONIGHT/...
ISSUED AT 351 PM CDT TUE JUL 28 2015

CONCERN FOR PERIOD CONTINUES TO BE PRECIPITATION TRENDS. REMNANT
PRECIPITATION WILL PERSIST AHEAD OF 700MB WARM NOSE...WITH
INCREASING CHANCES AS BOUNDARY BEGINS TO PUSH SOUTHEAST INTO IOWA.
CONCERN WILL BE IF MORE ROBUST CONVECTION CAN DEVELOP GENERALLY
SOUTH OF THIS ONGOING PRECIPITATION. SPC MESO ANALYSIS INDICATES
GOOD INSTABILITY BUT GIVEN CLOUD COVER AND LACK OF
DEVELOPMENT...CONVECTIVE THREAT WILL BE TOWARDS LATE AFTERNOON
HOURS. STORMS WHICH DEVELOP WILL HAVE SUFFICIENT INSTABILITY AND
STRONG SHEAR TO ALLOW FOR PERSISTENCE AND HAIL AND STRONG WINDS WILL
BE THE MAIN THREAT...THOUGH CANNOT RULE OUT TORNADIC THREAT.

MAIN CONCERN WILL BE WITH HEAVY RAIN POTENTIAL ACROSS THE AREA.
EXPECT PRECIPITATION TO EXPAND AS FRONTAL BOUNDARY PUSHES INTO AREA.
HAVE GENERALLY FAVORED HIGH RES MODEL TIMING AND
PLACEMENT...GENERALLY BEFORE 06Z AND PUSHING SOUTHEAST. EXPECT
SYSTEM TO BE FAIRLY PROGRESSIVE AS BOUNDARY PUSHES THROUGH.
HOWEVER...EXPECT STORMS TO BE EFFICIENT RAINFALL PRODUCERS...WITH
PWAT VALUES VERY NEAR 2 INCHES AND GOOD WARM CLOUD DEPTH. GIVEN
PREVIOUS DAYS HEAVY RAINFALL AND CURRENT RAINFALL TRENDS ACROSS
CENTRAL IOWA...HAVE ISSUED FLASH FLOOD WATCH FOR PORTIONS OF CENTRAL
AND SOUTHERN CWA. HAVE ISSUED THROUGH 12Z...THOUGH EXPECT EARLY
CANCELLATION BEHIND FRONT.

.LONG TERM /WEDNESDAY THROUGH TUESDAY/...
ISSUED AT 351 PM CDT TUE JUL 28 2015

WEDNESDAY 12Z THROUGH SATURDAY 12Z...SHAPES UP TO BE A VERY QUIET
PERIOD WITH SURFACE HIGH PRESSURE AND NORTHWEST FLOW ALOFT SETTING
IN WEDNESDAY AND DOMINATING THROUGH THE END OF THE WORK WEEK AND
INTO SATURDAY. TEMPERATURES WILL BE SEASONABLE...IN THE MID TO
UPPER 80S AND SOME LOW 90S. THURSDAY APPEARS TO BE THE BEST CHANCE
FOR A FEW LOW 90S WITH MODEL SOUNDINGS DEPICTING THE BEST
MIXING...TO ABOVE 850MB...BETWEEN NOW AND THE WEEKEND.

SATURDAY 12Z THROUGH TUESDAY...WHILE NORTHWEST FLOW WILL REMAIN
IN PLACE THROUGH THE PERIOD...KEEPING TEMPERATURES SEASONABLE TO
SEASONABLY COOL...CHANCES FOR SHOWERS AND THUNDER RETURN TO THE
REGION THANKS TO A COUPLE SUCCESSIVE SHORTWAVES. GFS/ECMWF ARE
GENERALLY IN GOOD AGREEMENT ON TIMING OF THE SHORTWAVES...BUT
DISAGREE ON PLACEMENT. THEREFORE...HAVE KEPT WIDESPREAD LOW END
POPS SATURDAY NIGHT THROUGH TUESDAY. THE STRONGEST SHORTWAVE
APPEARS TO BE SUNDAY EVENING INTO MONDAY AS A COLD FRONT PUSHES
THROUGH...BUT IS DEPICTED STRONGEST BY THE GFS VERSUS THE ECMWF
WHICH ONLY HINTS AT THE COLD FRONT. MODELS DIGRESS FURTHER BEYOND
MONDAY WITH THE GFS TRYING TO BUILD IN AN UPPER LEVEL TROUGH
ACROSS THE GREAT LAKES WHILE THE ECMWF STICKS TO THE STATUS QUO
WITH CONTINUED NORTHWEST FLOW AND SOME FLATTENING OF THE FLOW.

&&

.AVIATION...28/18Z
ISSUED AT 1234 PM CDT TUE JUL 28 2015

WEAK BOUNDARY WITH ONGOING TSRA MAY AFFECT KFOD AND KDSM EARLY IN
THE PERIOD. APPROACHING FRONT WILL BRING BEST CHANCES FOR TSRA IN
LATER AFTERNOON AND NEAR 00Z TO SITES. HAVE INCLUDED VCTS MENTION
FOR NOW WITH UNCERTAINTIES IN TIMING AND LOCATION OF TSRA. TSRA
AT SITES MAY CAUSE MVFR OR LOWER CEILINGS AND VISIBILITIES...ALONG
WITH STRONG WINDS. BEHIND BOUNDARY WINDS WILL SHIFT TO THE
NORTH...AND WILL INCREASE BEYOND 12Z.

&&

.DMX WATCHES/WARNINGS/ADVISORIES...
FLASH FLOOD WATCH FROM 7 PM CDT THIS EVENING THROUGH WEDNESDAY
MORNING FOR APPANOOSE-CLARKE-DAVIS-DECATUR-JASPER-LUCAS-MADISON-
MAHASKA-MARION-MARSHALL-MONROE-POLK-POWESHIEK-RINGGOLD-TAMA-
TAYLOR-UNION-WAPELLO-WARREN-WAYNE.

HEAT ADVISORY UNTIL 7 PM CDT THIS EVENING FOR APPANOOSE-DAVIS-
MAHASKA-MONROE-WAPELLO-WAYNE.

&&

SHORT TERM...AWB
LONG TERM...CURTIS
AVIATION...AWB
Hazardous weather outlook, Jul 28, 4:27 PM CDT, 5 hours 8 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED
NATIONAL WEATHER SERVICE DES MOINES IA
427 PM CDT TUE JUL 28 2015

IAZ004>007-015>017-023>028-033>039-044>048-057>059-070-071-081-
292130-
EMMET-KOSSUTH-WINNEBAGO-WORTH-PALO ALTO-HANCOCK-CERRO GORDO-
POCAHONTAS-HUMBOLDT-WRIGHT-FRANKLIN-BUTLER-BREMER-SAC-CALHOUN-
WEBSTER-HAMILTON-HARDIN-GRUNDY-BLACK HAWK-CRAWFORD-CARROLL-GREENE-
BOONE-STORY-AUDUBON-GUTHRIE-DALLAS-CASS-ADAIR-ADAMS-
427 PM CDT TUE JUL 28 2015

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL IOWA.

.DAY ONE...TONIGHT

THUNDERSTORMS WILL BE POSSIBLE ACROSS THE AREA THIS EVENING. A FEW
STORMS MAY BE SEVERE WITH LARGE HAIL AND DAMAGING WINDS THE MAIN
THREATS. HEAVY RAINFALL WILL ALSO BE POSSIBLE WITH THUNDERSTORMS.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

PERIODIC THUNDERSTORM CHANCES ARE FORECAST LATE IN THE WEEKEND
INTO EARLY NEXT WEEK...BUT THE PROBABILITY OF SEVERE STORMS IS LOW
AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAYBE NEEDED THIS AFTERNOON INTO TONIGHT.

IAZ049-050-060>062-072>074-082>084-092>094-292130-
MARSHALL-TAMA-POLK-JASPER-POWESHIEK-MADISON-WARREN-MARION-UNION-
CLARKE-LUCAS-TAYLOR-RINGGOLD-DECATUR-
427 PM CDT TUE JUL 28 2015

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL IOWA.

.DAY ONE...TONIGHT

A FLASH FLOOD WATCH IS IN EFFECT FOR THE AREA. PLEASE REFER TO
THE NATIONAL WEATHER SERVICE WEBSITE AT WEATHER.GOV/DESMOINES FOR
FURTHER DETAILS.

THERE IS A SLIGHT RISK FOR SEVERE STORMS THIS EVENING. THE MAIN
THREAT IS DAMAGING WINDS AND LARGE HAIL WITH HEAVY RAIN
ANTICIPATED TO ACCOMPANY THESE THUNDERSTORMS AND MAY LEAD TO
ISOLATED AREAS OF FLASH FLOODING.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

PERIODIC THUNDERSTORM CHANCES ARE FORECAST LATE IN THE WEEKEND
INTO EARLY NEXT WEEK...BUT THE PROBABILITY OF SEVERE STORMS IS LOW
AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAYBE NEEDED THIS AFTERNOON INTO TONIGHT.

IAZ085-095>097-292130-
MONROE-WAYNE-APPANOOSE-DAVIS-
427 PM CDT TUE JUL 28 2015

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL IOWA.

.DAY ONE...TONIGHT

A HEAT ADVISORY IS IN EFFECT FOR THE AREA. PLEASE REFER TO THE
NATIONAL WEATHER SERVICE WEBSITE AT WEATHER.GOV/DESMOINES FOR
FURTHER DETAILS.

A FLASH FLOOD WATCH IS IN EFFECT FOR THE AREA. PLEASE REFER TO
THE NATIONAL WEATHER SERVICE WEBSITE AT WEATHER.GOV/DESMOINES FOR
FURTHER DETAILS.

THERE IS A SLIGHT RISK FOR SEVERE STORMS THIS EVENING. THE MAIN
THREAT IS DAMAGING WINDS AND LARGE HAIL WITH HEAVY RAIN
ANTICIPATED TO ACCOMPANY THESE THUNDERSTORMS AND MAY LEAD TO
ISOLATED AREAS OF FLASH FLOODING.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

PERIODIC THUNDERSTORM CHANCES ARE FORECAST LATE IN THE WEEKEND
INTO EARLY NEXT WEEK...BUT THE PROBABILITY OF SEVERE STORMS IS LOW
AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAYBE NEEDED THIS AFTERNOON INTO TONIGHT.

IAZ075-086-292130-
MAHASKA-WAPELLO-
427 PM CDT TUE JUL 28 2015

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL IOWA.

.DAY ONE...TONIGHT

A HEAT ADVISORY IS IN EFFECT FOR THE AREA. PLEASE REFER TO THE
NATIONAL WEATHER SERVICE WEBSITE AT WEATHER.GOV/DESMOINES FOR
FURTHER DETAILS.

A FLASH FLOOD WATCH IS IN EFFECT FOR THE AREA. PLEASE REFER TO
THE NATIONAL WEATHER SERVICE WEBSITE AT WEATHER.GOV/DESMOINES FOR
FURTHER DETAILS.

A FLOOD WARNING IS IN EFFECT FOR THE AREA. PLEASE REFER TO THE
NATIONAL WEATHER SERVICE WEBSITE AT WEATHER.GOV/DESMOINES FOR
FURTHER DETAILS.

THERE IS A SLIGHT RISK FOR SEVERE STORMS THIS EVENING. THE MAIN
THREAT IS DAMAGING WINDS AND LARGE HAIL WITH HEAVY RAIN
ANTICIPATED TO ACCOMPANY THESE THUNDERSTORMS AND MAY LEAD TO
ISOLATED AREAS OF FLASH FLOODING.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

PERIODIC THUNDERSTORM CHANCES ARE FORECAST LATE IN THE WEEKEND
INTO EARLY NEXT WEEK...BUT THE PROBABILITY OF SEVERE STORMS IS LOW
AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAYBE NEEDED THIS AFTERNOON INTO TONIGHT.

AWB

In the hours before

Local storm report, Jul 28, 8:32 PM CDT, 1 hour 3 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DES MOINES IA
832 PM CDT TUE JUL 28 2015

...TIME...  ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
...DATE...  ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0831 PM     HEAVY RAIN       3 WNW AMES              42.04N 93.68W
07/28/2015  M1.94 INCH       STORY              IA   PUBLIC

            VIA SOCIAL MEDIA

&&

BF
Local storm report, Jul 28, 8:40 PM CDT, 55 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DES MOINES IA
840 PM CDT TUE JUL 28 2015

...TIME...  ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
...DATE...  ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0830 PM     FLASH FLOOD      2 SSW GRANGER           41.73N 93.84W
07/28/2015                   DALLAS             IA   FIRE DEPT/RESCUE

            DALLAS CENTER FD REPORTED GRAVEL ROAD WASHED
            OUT AT 210TH AND WENDOVER PLACE NEAR
            GRANGER. ALSO REPORTED STANDING/PONDING
            WATER IN DALLAS CENTER.

&&

BSS
Special weather statement, Jul 28, 8:44 PM CDT, 51 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE DES MOINES IA
844 PM CDT TUE JUL 28 2015

IAZ072-073-082-083-290215-
MADISON IA-WARREN IA-UNION IA-CLARKE IA-
844 PM CDT TUE JUL 28 2015

...GUSTY WINDS TO 50 MPH...

AT 844 PM CDT...DOPPLER RADAR WAS TRACKING A LINE OF STRONG
THUNDERSTORMS ALONG A LINE EXTENDING FROM 6 MILES SOUTHWEST OF
INDIANOLA TO 11 MILES NORTH OF MOUNT AYR...AND MOVING EAST AT 35 MPH.

WIND GUSTS UP TO 50 MPH WILL BE POSSIBLE WITH THESE STORMS.

RAINFALL AMOUNTS UP TO ONE INCH WILL BE POSSIBLE WITH THESE STORMS.

LOCATIONS IMPACTED INCLUDE...
OSCEOLA...AVENUE OF THE SAINTS EVENT CENTER...LAKESIDE CASINO...
AFTON...MURRAY...ST. CHARLES...NEW VIRGINIA...TRURO...LORIMOR...ST.
MARYS...EAST PERU...ARISPE...SHANNON CITY...THAYER AND MURRAY
ROADSIDE REST AREA.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THESE STORMS.
LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.

&&

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL MIDNIGHT CDT FOR
SOUTH CENTRAL IOWA.

LAT...LON 4090 9447 4114 9424 4137 9375 4117 9345
      4116 9356 4110 9356 4089 9389
TIME...MOT...LOC 0144Z 278DEG 32KT 4130 9365 4087 9431

BEERENDS
Local storm report, Jul 28, 8:50 PM CDT, 45 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DES MOINES IA
850 PM CDT TUE JUL 28 2015

...TIME...  ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
...DATE...  ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0840 PM     HEAVY RAIN       1 ENE HARTFORD          41.46N 93.39W
07/28/2015  M5.25 INCH       WARREN             IA   COCORAHS

            5.25 INCHES SO FAR. STILL MODERATE TO HEAVY
            RAIN.

&&

AWB
Local storm report, Jul 28, 9:18 PM CDT, 17 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DES MOINES IA
918 PM CDT TUE JUL 28 2015

...TIME...  ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
...DATE...  ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0916 PM     FLASH FLOOD      1 WNW KNOXVILLE         41.32N 93.12W
07/28/2015                   MARION             IA   EMERGENCY MNGR

            SEVERAL FEET OF WATER REPORTED IN VA
            HOSPITAL BUILDING...POSSIBLY BASEMENT.

0911 PM     FLASH FLOOD      PLEASANTVILLE           41.39N 93.27W
07/28/2015                   MARION             IA   EMERGENCY MNGR

            PD/FD WORKING INCIDENT WHERE WATER IS COMING
            INTO THE MAIN FLOOR OF A HOME.

&&

NWS DES MOINES IA
IRIS SYSTEM
Local storm report, Jul 28, 9:19 PM CDT, 16 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DES MOINES IA
919 PM CDT TUE JUL 28 2015

...TIME...  ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
...DATE...  ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0915 PM     FLASH FLOOD      WINTERSET               41.34N 94.02W
07/28/2015                   MADISON            IA   LAW ENFORCEMENT

            MADISON COUNTY LAW ENFORCEMENT IS REPORTING
            WIDE SPREAD STREET FLOODING THROUGHOUT THE
            COUNTY.

&&

BF

The office that day

Everything else NWS Des Moines, IA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 28, 7:18 PM CDTSevere Thunderstorm WarningDMXWapello18 min
Jul 28, 7:35 PM CDTFlash Flood WarningDMXMadison, Marion, Warren6 hr
Jul 28, 7:56 PM CDTSpecial Weather StatementDMXPolk34 min
Jul 28, 8:07 PM CDTSpecial Weather StatementDMXWarren38 min
Jul 28, 8:10 PM CDTSevere Thunderstorm WarningDMXMarion, Warren50 min
Jul 28, 8:37 PM CDTSevere Thunderstorm WarningDMXLucas, Marion, Monroe, Warren53 min
Jul 28, 8:44 PM CDTSpecial Weather StatementDMXClarke, Union31 min
Jul 28, 9:04 PM CDTSevere Thunderstorm WarningDMXAppanoose, Lucas, Monroe, Wayne41 min
Jul 28, 9:26 PM CDTSevere Thunderstorm WarningDMXClarke, Decatur, Lucas, Wayne39 min
Jul 28, 9:39 PM CDTRiver Flood WarningDMXPolk34 hr
Jul 28, 10:03 PM CDTSevere Thunderstorm WarningDMXDavis, Monroe, Wapello42 min
Jul 28, 10:14 PM CDTSevere Thunderstorm WarningDMXRinggold, Taylor35 min
Jul 28, 10:15 PM CDTFlash Flood WarningDMXAdams, Taylor6 hr
Jul 28, 10:25 PM CDTRiver Flood WarningDMXMadison, Warren45 hr
Jul 28, 10:25 PM CDTRiver Flood WarningDMXMadison, Warren37 hr
Jul 28, 11:36 PM CDTSevere Thunderstorm WarningDMXDecatur, Wayne39 min
Jul 28, 11:38 PM CDTFlash Flood WarningDMXWayne6 hr
Jul 28, 11:58 PM CDTRiver Flood WarningDMXPolk57 hr
Jul 29, 1:35 AM CDTAreal Flood WarningDMXMadison, Marion, Warren24 hr
Jul 29, 2:54 AM CDTRiver Flood WarningDMXAppanoose, Wayne34 hr
Jul 29, 4:05 AM CDTAreal Flood WarningDMXAdams, Taylor24 hr
Jul 29, 4:35 AM CDTRiver Flood WarningDMXMahaska, Wapello36 hr
Jul 29, 4:35 AM CDTRiver Flood WarningDMXDavis, Wapello34 hr

Nearby

Severe Thunderstorm Warnings in Iowa, 2015Every severe thunderstorm warning in 2015

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.